Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 8, 2009, 1:13 PM CDT for Alexander County, Illinois; Mississippi County, Scott County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 1:13 PM CDT (18:13 UTC)
- Expired
- Mar 8, 2009, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Alexander County, IL, Mississippi County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 10:39 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 12:45 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 8, 12:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT SUN MAR 8 2009 .UPDATE... UPDATED FOR THE 18Z TAF ISSUANCE. && .DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE WITH SEVERE STORM RISK TODAY...THEN WITH A RETURNING WARM FRONT / ASSOCIATED PRECIP AND TEMPS / LATER MONDAY INTO TUE. MODELS ARE STILL IN DECENT AGREEMENT WITH THE PLACEMENT AND TIMING OF THE NEXT FRONTAL PASSAGE TODAY. MODELS ARE STILL NOT VERY AGGRESSIVE WITH RAINFALL AMOUNTS DURING THE DAY...BUT THINK THERE WILL BE ENOUGH OVERALL MOISTURE AND LARGE SCALE FORCING IN THE MID LEVELS TO PRODUCE A LEAST A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ALONG THE SFC BOUNDARY...ESP AS WE GET INTO THE AFTERNOON. SPC CONTINUES TO OUTLOOK THE ENTIRE FORECAST AREA WITH A SLIGHT RISK OF SEVERE STORMS TODAY...AND IS MAINLY CONCERNED WITH BOWING SEGMENTS/SUPERCELLS THAT COULD PRODUCE DAMAGING WINDS ..HAIL...AND EVEN ISOLATED TORNADOES. CONTINUED WITH LIKELY POPS ACROSS THE NORTHERN HALF OF THE CWA IVOF STATIONARY FRONT...BUT REDUCED POPS TO HIGH CHC ACROSS THE SOUTHERN HALF OF THE CWA WITH MODELS CONSISTENTLY PLAYING DOWN POPS. A BRIEF LULL IN THE ACTION CAN BE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING. BOTH GFS/NAM/ECMWF SHOW ANOTHER LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS LIFTING A WARM FRONT NORTH ACROSS OUR AREA...SPREADING POPS ACROSS THE QUAD STATE MONDAY AFTERNOON INTO MONDAY NIGHT. AFTER 12Z TUE...THE PAH FCST AREA WILL BE IN A WARM SECTOR AGAIN...WITH A WARM FRONT IN NRN PARTS OF THE REGION OR PERHAPS ALREADY NORTH OF THE REGION. IT SHOULD BE BREEZY ONCE AGAIN ON TUE AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF A COLD FRONT. AS A SIGNIFICANT MID LEVEL TROF APPROACHES AND BEGINS TO TAKE ON A NEGATIVE TILT... SHWRS/TSTMS SHOULD BE COMMON DURING THE DAY AND WELL INTO THE EVE...ESPECIALLY IN THE NE CLOSER TO THE DEEPENING SFC LOW. THE LOW IS EXPECTED TO ZIP ACROSS THE UPPER MIDWEST. SVR WX DOES SEEM POSSIBLE WITH THIS SYSTEM IN OUR AREA DUE TO THE MID LEVEL DYNAMICS AND SPEED OF THE COLD FRONT. HOWEVER...THERE ARE SOME UNCERTAINTIES AMONG THE MED RANGE MODELS AS TO THE EXACT EVOLUTION AND TIMING OF THE SYSTEM. MADE NO CHANGES BEYOND TUESDAY NIGHT. && .AVIATION... LINE OF SEVERE STORMS EXPECTED TO CROSS THE TAF AREAS THIS AFTERNOON. SOUTHWEST TO WEST WIND GUSTS 50 TO 55 KTS WILL BE POSSIBLE. STORMS SHOULD AFFECT KCGI TO KPAH FROM 18 TO 20Z AND FROM KEVV TO KOWB 20 THROUGH 22Z. SKIES WILL CLEAR RAPIDLY BEHIND THE CONVECTION. WEST WINDS WILL DIMINISH THIS EVENING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS/JAP
Hazardous weather outlook, Mar 8, 11:14 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1114 AM CDT SUN MAR 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1114 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM WEST TO EAST ACROSS THE QUAD STATE REGION TODAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM MARBLE HILL AND CAPE GIRARDEAU MISSOURI...TO KARBERS RIDGE ILLINOIS...TO OWENSBORO KENTUCKY DURING THE LATE MORNING AND THROUGH THE AFTERNOON. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE REGION THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. AN ISOLATED TORNADO IS POSSIBLE. THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN PENNYRILE REGION THROUGH THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL INCREASE FROM WEST TO EAST ON MONDAY. ANOTHER ROUND OF POSSIBLY SEVERE WEATHER WILL CROSS THE REGION TUESDAY OR TUESDAY NIGHT WITH THE PASSAGE OF A FRONTAL SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN TUESDAY NIGHT.
In the hours before
Local storm report, Mar 8, 12:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1250 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
03/08/2009 M62 MPH CAPE GIRARDEAU MO ASOS
OBSERVED AT CAPE GIRARDEAU AIRPORT ASOS
&&
JAYSONWLocal storm report, Mar 8, 12:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1254 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM FUNNEL CLOUD S CAPE GIRARDEAU 37.31N 89.55W
03/08/2009 CAPE GIRARDEAU MO TRAINED SPOTTER
FUNNEL CLOUD OBSERVED NORTH OF CAPE AIRPORT AND SOUTH OF
THE CITY. FUNNEL CLOUD DID RETREAT BACK INTO THE CLOUDS.
&&
JAYSONWLocal storm report, Mar 8, 12:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1255 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FUNNEL CLOUD SE CAPE GIRARDEAU 37.31N 89.55W
03/08/2009 CAPE GIRARDEAU MO EMERGENCY MNGR
MULTIPLE REPORTS OF FUNNEL CLOUDS...NO
TORNADOES...SPOTTED BY WEATHER SPOTTERS AND FIREFIGHTERS
IN SOUTH EAST CAPE COUNTY NEAR SCOTT COUNTY.
&&
JAYSONWLocal storm report, Mar 8, 1:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
101 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM NON-TSTM WND DMG 2 S CISNE 38.49N 88.44W
03/08/2009 WAYNE IL PUBLIC
POWER POLE REPORTED DOWN BY 911 DISPATCH. UNCONFIRMED
TORNADO TOUCH DOWN.
1250 PM TSTM WND DMG 2 S CISNE 38.49N 88.44W
03/08/2009 WAYNE IL PUBLIC
POWER POLES REPORTED DOWN...UNCONFIRMED TORNADO TOUCH
DOWN...911 DISPATCH RELAYED MESSAGE FROM THE PUBLIC.
&&
JAYSONWLocal storm report, Mar 8, 1:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
105 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM FUNNEL CLOUD NE MCCLURE 37.32N 89.43W
03/08/2009 ALEXANDER IL EMERGENCY MNGR
REPORTS OF FUNNEL CLOUD SPOTTED NORTH OF MCCLURE HEADING
INTO UNION COUNTY.
&&
JAYSONWLocal storm report, Mar 8, 1:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND GST ENTERPRISE 38.52N 88.36W
03/08/2009 E65 MPH WAYNE IL LAW ENFORCEMENT
TREE TOPS AND POWER LINES COMING DOWN
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:41 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 34 min |
| Mar 8, 1:44 PM CDT | Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 5 hr |
| Mar 8, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Hopkins, Union, Webster | 32 min |
| Mar 8, 3:04 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 26 min |
| Mar 8, 3:17 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 43 min |
| Mar 8, 3:33 PM CDT | Tornado Warning | PAH | Hopkins | 27 min |
| Mar 8, 3:48 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 27 min |
| Mar 8, 4:21 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 24 min |
| Mar 8, 11:40 AM CDT | Tornado Warning | PAH | Perry | 21 min |
| Mar 8, 12:03 PM CDT | Tornado Warning | PAH | Jefferson | 42 min |
| Mar 8, 12:31 PM CDT | Tornado Warning | PAH | Wayne | 44 min |
| Mar 8, 12:39 PM CDT | Tornado Warning | PAH | Alexander, Pulaski, Union | 36 min |
| Mar 8, 1:02 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 43 min |
| Mar 8, 1:07 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope, Pulaski | 38 min |
| Mar 8, 1:16 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 18 min |
| Mar 8, 10:49 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 41 min |
| Mar 8, 11:17 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 43 min |
| Mar 8, 11:50 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 25 min |
| Mar 8, 11:52 AM CDT | Tornado Warning | PAH | Bollinger, Wayne | 23 min |
| Mar 8, 12:12 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 33 min |
| Mar 8, 12:36 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott, Stoddard | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.